Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

What causes tiredness after taking Xanax?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 290 Questions
Hi Dr. My Dr. started me on Xanax I take only a half of 1mg tab but am so tired and cant really function how long will this last?
Posted Wed, 19 Feb 2014 in Medicines and Side Effects
Answered by Dr. Haseena Hamdani 1 hour later
Brief Answer: see the detail answer Detailed Answer: Hi, Welcome to XXXXXXX v] If you are not able to tolerate Xanax, it is fine. Xanax is given to reduce anxiety. it is not an essential medicine. Once your TSH level is normal, your anxiety depression will also reduce. If your TSH level is normal, then also you have anxiety depression, your doctor may increase the dosage of Zoloft. If it is not satisfying your question, may be you can give me some more details about your symptoms, dosage of all medicines, and timings for the medicines. I have tried to answer your question, based on available informations. You are welcome for any other question. Dr H Hamdani
Above answer was peer-reviewed by
Follow-up: What causes tiredness after taking Xanax? 15 minutes later
I have been on Zolft 25mg for a month it was making my anxiety worse so he stared me on Xanax yesterday my question is after my body adjusts to the Xanax will this tiredness go away?
Answered by Dr. Haseena Hamdani 10 hours later
Brief Answer: yes, it will go away Detailed Answer: Hi, Welcome back to XXXXXXX One of the common side effect of Xanax is tiredness. It will go away, once your body gets used to it. Full effect of Xanax will come in 3 days. Xanax is given for only short duration. But do you really feel that your tiredness is due to Xanax? You have taken just one minimum dose of Xanax. Did you not have tiredness before you started Xanax? is there no other cause of tiredness, like Anemia, uncontrolled thyroid levels,or your depression itself. Dose of Zoloft is also minimal, and I would have ask you to increase the dose of zoloft, if you would have tolerated it well. You must understand that all these medicines which helps in Depression, Anxiety, etc have their own side effects, and we have to decide the best suitable for individual after weighing the benefits and side effects of particular medicines. it would be better if you go and see the Doctor again and discuss all your concern. do not stop any medicine suddenly without knowledge of your treating Doctor. Zoloft is a good, and safe medicine as a whole, and Xanax is given for a short duration to relieve some of the side effects of Zoloft. Zoloft can be used for longer time. Xanax has more chances of addiction. Hope this will help you to make decision. You are welcome for any further query. Dr H Hamdani
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor